Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 14, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 16, 2015, 9:59 PM CDT for 5 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2015, 9:59 PM CDT (02:59 UTC)
- Expired
- Apr 17, 2015, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 82 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 10:57 PM CDT | FLASH FLOOD | 1 E Central Gardens, TX | 911 CALL CENTER REPORTS 366 AT STATE HIGHWAY 347 CLOSED DUE TO FLOODING |
| Apr 16, 10:57 PM CDT | FLASH FLOOD | 5 Sse Nome, TX | 911 CENTER REPORTS FM 1406 AT FM 365 CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.6
The text
As transmitted, in the capitals the NWS used until 2016.
333
WGUS54 KLCH 170259
FFWLCH
TXC199-241-245-351-361-170600-
/O.NEW.KLCH.FF.W.0014.150417T0259Z-150417T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
959 PM CDT THU APR 16 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ORANGE COUNTY IN SOUTHEASTERN TEXAS...
NORTHERN JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...
HARDIN COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN JASPER COUNTY IN SOUTHEASTERN TEXAS...
SOUTHWESTERN NEWTON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 100 AM CDT
* AT 957 PM CDT...DOPPLER RADAR INDICATED CLUSTERS OF THUNDERSTORMS
PRODUCING HEAVY RAIN WILL CONTINUE TO MOVE ACROSS THE WARNED AREA.
AREA WIDE ONE TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...PORT ARTHUR...ORANGE...NEDERLAND...GROVES...PORT
NECHES...LUMBERTON...VIDOR...BRIDGE CITY...SILSBEE...WEST ORANGE...
KOUNTZE...SOUR LAKE...NOME...DEWEYVILLE...THICKET...SARATOGA...
CENTRAL GARDENS...BUNA AND EVADALE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA WITH RAINFALL RATES AT TIMES UP TO TWO INCHES PER HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3049 9454 3052 9454 3052 9407 3055 9373
3044 9370 3039 9376 3034 9377 3029 9370
3021 9372 3014 9369 3008 9373 3006 9370
3000 9377 2999 9386 2995 9386 2988 9431
2989 9444 3011 9444 3011 9460 3049 9473
$$
RUA1 follow-up statement
163
WGUS74 KLCH 170426
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1126 PM CDT THU APR 16 2015
TXC199-241-245-351-361-170600-
/O.CON.KLCH.FF.W.0014.000000T0000Z-150417T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE TX-JEFFERSON TX-HARDIN TX-JASPER TX-NEWTON TX-
1126 PM CDT THU APR 16 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
ORANGE...NORTHERN JEFFERSON...HARDIN...SOUTHEASTERN JASPER AND
SOUTHWESTERN NEWTON COUNTIES...
AT 1116 PM CDT...DOPPLER RADAR INDICATED CLUSTERS OF THUNDERSTORMS
PRODUCING HEAVY RAIN CONTINUE TO MOVE ACROSS THE WARNED AREA...AND
OVER AREAS WERE GROUNDS ARE SATURATED. JEFFERSON COUNTY DRAINAGE
DISTRICT 6 GAUGE AT FM 1406 OVER THE NORTH FORK OF TAYLORS BAYOU HAS
RECEIVED 7.01 INCHES OF RAIN AS OF 1115 PM CDT OVER THE PAST 12
HOURS...AND 1.50 INCHES OVER THE PAST 3 HOURS. FM 1406 NEAR FM 365
IS REPORTED BEING CLOSED DUE TO HIGH WATER BY LOCAL LAW ENFORCEMENT.
OVER THE ENTIRE WARNED AREA...DOPPLER RADAR INDICATES 1 TO 3 INCHES
OF RAIN HAVE FALLEN OVER THE PAST 3 HOURS...WITH THE HEAVIEST
RAINFALL FROM NORTHERN JEFFERSON COUNTY INTO SOUTHERN HARDIN COUNTY.
FLASH FLOODING IS OCCURRING OR IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...PORT ARTHUR...ORANGE...NEDERLAND...GROVES...PORT NECHES...
LUMBERTON...VIDOR...BRIDGE CITY...SILSBEE...WEST ORANGE...KOUNTZE...
SOUR LAKE...NOME...DEWEYVILLE...THICKET...SARATOGA...CENTRAL
GARDENS...BUNA AND EVADALE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3049 9454 3052 9454 3052 9407 3055 9373
3044 9370 3039 9376 3034 9377 3029 9370
3021 9372 3014 9369 3008 9373 3006 9370
3000 9377 2999 9386 2995 9386 2988 9431
2989 9444 3011 9444 3011 9460 3049 9473
$$
RUAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 8:53 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 16, 8:53 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
853 PM CDT THU APR 16 2015
.UPDATE...
QUICK UPDATE TO ADD TORNADO WATCH 65 FROM SPC FOR PORTIONS OF
SOUTHEAST TEXAS THROUGH MIDNIGHT. CONCERN IS DECENT LOW LEVEL
SHEAR/HELICITY MAY CAUSE A FEW SPIN UPS ALONG THE MIDDLE AND
UPPER TEXAS COAST THAT COULD REACH LOWER PORTIONS OF SOUTHEAST
TEXAS. OTHERWISE...HEAVY RAINFALL AND FLOOD THREAT WILL ALSO
CONTINUE FOR THE ENTIRE FORECAST AREA THROUGH THE REMAINDER OF THE
EVENING.
RUA
&&
.PREV DISCUSSION... /ISSUED 605 PM CDT THU APR 16 2015/
DISCUSSION...
00Z TAF ISSUANCE.
AVIATION...
-SHRA WITH A MIX OF TSRA WILL CONTINUE THIS EVENING ACROSS THE
AREA. AEX HAS HAD CONTINUOUS TSRA WITH FLOODING THIS AFTERNOON...BUT
DIMINISHING AS THIS VORT MAX WEAKENS AND MOVES EAST FOR THE SHORT
TERM. FURTHER SOUTH AND WEST...SEVERAL OTHER VORT MAXES PRODUCING
NUMEROUS TSRA ACROSS MOST OF E TX...AND COASTAL LA...WILL CONTINUE
THE TREAT OF SHRA/TSRA ACROSS BPT/LCH/LFT/ARA & MVFR VSBY CEILINGS
THIS EVENING. RAIN DIMINISHES OVERNIGHT...BUT MVFR TO IFR CEILINGS
WILL LIKELY CONTINUE THRU MORNING. AFTER 15Z FRI...INSTABILITY
WILL IGNITE ANOTHER ROUND OF SHRA/TSRA ACROSS THE AREA...THUS
PLACING PROB30 GROUP FOR ALL AREAS FROM 18-24Z.
DML
PREV DISCUSSION... /ISSUED 353 PM CDT THU APR 16 2015/
DISCUSSION...
GOING TO KEEP THIS BRIEF THIS AFTERNOON. REGIONAL 88DS CONTINUE
TO SHOW WIDESPREAD SHOWERS AND STORMS CONTINUING TO POP UP IN A
MOISTURE-RICH AND VERY UNSTABLE AIRMASS. CONVECTION IS DEVELOPING
IN ASSOCIATION WITH INCREASING DIFFLUENCE ALOFT AHEAD OF
APPROACHING MID/UPPER-LEVEL LOW MOVING OUT THE ROCKIES...AS WELL
AS THE NEXT IN A SERIES OF WEAK SRN STREAM DISTURBANCES PASSING
OVERHEAD. FOR THE MOST PART CONVECTION HAS HAD A HARD TIME GETTING
GOING ACROSS THE NRN 1/2 OF THE FORECAST AREA...BUT HAS COME ON
WITH A VENGEANCE OVER THE LAST HOUR OR SO ACROSS CNTL LA WHERE
HEAVY RAIN/FLOODING IS BEING REPORTED IN ALEXANDRIA. ADDITIONAL
SHOWERS/STORMS FINALLY BEGINNING TO POP UP OVER THE LAKES REGION
OF SERN TX AS WELL. ALL IN ALL HAVE GONE AHEAD AND EXTENDED THE
FLASH FLOOD WATCH TO NOW INCLUDE THE ENTIRE FORECAST AREA...AS
WELL AS EXTENDED IT TEMPORALLY INTO FRIDAY MORNING.
AS THE STORM SYSTEM ALOFT SHIFTS SLOWLY EWD EXPECTING ADDITIONAL
ROUNDS OF CONVECTION TO DEVELOP INTO SATURDAY. GIVEN ALREADY
SATURATED GROUNDS...EXPECTED RAINFALL TONIGHT AND ADDITIONAL HIGH
POPS WOULD NOT BE SURPRISED TO SEE THE FLOOD WATCH EXTENDED BY
LATER SHIFTS. BY SUNDAY THE LOW IS PROGGED TO OPEN AND EJECT
NEWD...TAKING BEST DYNAMICS WITH IT ALONG WITH BETTER MOISTURE AS
DRIER AIR ALOFT FINALLY TAKES HOLD. THEREFORE POPS FINALLY
DIMINISH TO A MUCH LESSER CHANCE FOR SUNDAY...AND THEN LOOK FAIRLY
SLIM AT WORST THROUGH THE EARLY PART OF NEXT WEEK. HOWEVER THE
SRN STREAM LOOKS TO REMAIN RATHER ACTIVE AND ONCE MOISTURE ALOFT
BEGINS TO INCREASE AGAIN...SLIGHT OR LOW END CHANCE POPS RETURN
TO THE FORECAST FOR MID-WEEK.
MARINE...
EXPECTING WINDS TO REMAIN BELOW CAUTION CRITERIA THROUGH THE
ENTIRE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 65 79 66 78 / 90 60 70 70
LCH 67 80 67 78 / 100 60 70 70
LFT 68 79 69 79 / 90 70 60 80
BPT 68 80 67 80 / 100 60 70 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ027>033-041>045-
052>055-073-074.
TX...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR TXZ180-201-215-216-
259>262.
GM...NONE.
&&
PUBLIC...07Hazardous weather outlook, Apr 16, 4:52 AM CDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 AM CDT THU APR 16 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-171000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 452 AM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE TODAY ESPECIALLY ALONG THE INTERSTATE 10 CORRIDOR. THE MAIN HAZARD WILL BE VERY HEAVY RAIN ALTHOUGH STRONG WIND GUSTS WITH THUNDERSTORM ACTIVITY WILL ALSO BE POSSIBLE. THE ACTIVITY WILL DECREASE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL DISTURBANCE WILL BRING MORE SHOWERS AND THUNDERSTORMS FOR FRIDAY AND SATURDAY. THE MAIN HAZARD WILL BE HEAVY RAINFALL WITH ADDITIONAL FLOODING POSSIBLE. THE UPPER LEVEL DISTURBANCE WILL MOVE EAST OF THE AREA BY SUNDAY NIGHT. DRY WEATHER WITH NO HAZARDS IS FORECASTED FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR TODAY...FRIDAY AND SATURDAY.
In the hours before
Special weather statement, Apr 16, 5:35 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 PM CDT THU APR 16 2015
LAZ052>055-170030-
ST. MARY-LOWER ST. MARTIN-IBERIA-VERMILION-
535 PM CDT THU APR 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CAMERON...
NORTHWESTERN IBERIA...SOUTHERN VERMILION...ST. MARY AND SOUTHEASTERN
ST. MARTIN PARISHES...
AT 534 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF PECAN ISLAND TO 12 MILES SOUTH OF
FRESHWATER CITY...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MORGAN CITY...FRANKLIN...PATTERSON...JEANERETTE...BERWICK...BAYOU
VISTA...FORKED ISLAND...INTRACOASTAL CITY...STEPHENSVILLE...CYPREMORT
POINT...PECAN ISLAND...BURNS POINT...AVERY ISLAND...BALDWIN...
CHARENTON...COTE BLANCHE ISLAND...AMELIA...ESTHER...HENRY AND
PATTERSON MEMORIAL AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2951 9142 2939 9149 2963 9140 2953 9153
2941 9149 2964 9157 2951 9190 2941 9185
2958 9205 2957 9258 2989 9261 2998 9126
2960 9107 2954 9129 2943 9123 2948 9131
2933 9137
TIME...MOT...LOC 2234Z 269DEG 30KT 2976 9243 2938 9230 2917 9246
LANDRENEAULocal storm report, Apr 16, 6:26 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
626 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD 2 WNW ALEXANDRIA 31.30N 92.49W
04/16/2015 RAPIDES LA PUBLIC
WATER ENTERED A FEW HOMES ON THE WEST SIDE OF ALEXANDRIA.
&&Local storm report, Apr 16, 6:27 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
627 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD 2 WNW ALEXANDRIA 31.30N 92.49W
04/16/2015 RAPIDES LA PUBLIC
WATER ENTERED A FEW HOMES ON THE WEST SIDE OF ALEXANDRIA.
&&
CORRECTED TIME OF REPORTLocal storm report, Apr 16, 6:54 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM MARINE TSTM WIND 23 SE FRESHWATER CITY 29.34N 92.01W
04/16/2015 E45.00 MPH GMZ455 LA TRAINED SPOTTER
OFFSHORE PLATFORM ESTIMATED 45 MPH WINDS
&&
TWHLocal storm report, Apr 16, 8:00 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
800 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM MARINE TSTM WIND 36 SSW BURNS POINT 29.11N 91.80W
04/16/2015 M47 MPH GMZ455 LA AWOS
KSCF MEASURED SUSTAINED WINDS OF 34 KNOTS WITH GUSTS TO
41 KNOTS
&&
TWHSpecial weather statement, Apr 16, 8:33 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
833 PM CDT THU APR 16 2015
LAZ041-073-TXZ215-216-170230-
CALCASIEU LA-WEST CAMERON LA-ORANGE TX-JEFFERSON TX-
833 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALCASIEU AND
NORTHWESTERN CAMERON PARISHES...SOUTHERN ORANGE AND EAST CENTRAL
JEFFERSON COUNTIES UNTIL 930 PM CDT...
AT 832 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GROVES...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT ARTHUR...ORANGE...NEDERLAND...GROVES...PORT NECHES...BRIDGE
CITY...WEST ORANGE...CENTRAL GARDENS...SABINE NATIONAL WILDLIFE...
ORANGEFIELD AND SOUTHEAST TEXAS REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2979 9397 3003 9406 3026 9365 2992 9342
2983 9380 2997 9376 3000 9379 2998 9383
2999 9386 2997 9384 2985 9392 2985 9394
2983 9394 2983 9392 2982 9395 2981 9395
2981 9393 2980 9393
TIME...MOT...LOC 0132Z 252DEG 32KT 2996 9392
RUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:00 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson | 3 hr |
| Apr 16, 7:50 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 40 min |
| Apr 16, 8:33 PM CDT | Special Weather Statement | LCH | Orange | 57 min |
| Apr 17, 2:39 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 9 days |
| Apr 17, 10:31 AM CDT | River Flood Warning | LCH | Jefferson, Orange | 9 days |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.